Understanding Post-Hyaluronidase Syndrome

Published

Written by...

Share this article

Miss Caroline Wilde and Mr Daniel Ezra delve into post-hyaluronidase syndrome and what can be done by practitioners.
The widespread use of hyaluronic acid dermal fillers in medical aesthetics has led to an increase in filler-related complications.1,2 Common issues include swelling, asymmetry and visible lumps, and patients can present soon after treatment or many years later.3
Emerging evidence suggests that some fillers may persist in tissues for over a decade, leading to a growing number of patients seeking corrective treatments.4-6 More severe complications, such as skin necrosis and visual loss, while critical, fall outside the scope of this discussion.7
Hyaluronidase, an enzyme widely used to dissolve hyaluronic acid fillers, lacks a standardised administration protocol, resulting in inconsistent outcomes. Of particular concern is post-hyaluronidase syndrome, characterised by…

Subscriber content

Continue reading this clinical article

To read this post in full you need an Aesthetics Journal subscription. Choose the plan that fits your practice — every paid plan includes the complete peer-reviewed clinical library and CPD-accredited learning.